Rhodiola nightmare

by Liz
(UK)

Hi my name is Liz and I want to warn of the dangers of rhodiola. I know it is a popular supplement but for me it was a disaster as it fired up my estrogen receptors and caused havoc with my health by skin issues all of which were played out on my hands and arms. At the moment I am up to my elbows in swaddling, my arms are tingling and burning, they are chronically dry and red as a lobster.
I am trying to counter this estrogen dominance and was going great guns on progesterone cream only to react to it with hives which was a devastating setback as my arms were healing.

I tried pregnenolone too and erupted in hives in response again, but after reading this site I am now back on the progesterone cream and persevering in the hope the progesterone will tip the balance

Comments for Rhodiola nightmare

Click here to add your own comments

Jan 31, 2019
Rhodiola nightmare
by: Joy

Hi Liz

Rhodiola is an adaptogen, and does have antidepressant, anxiolytic, and stimulant effects. If would appear that some women benefit from it while others don't.

It would not be progesterone that is giving you hives but rather another ingredient in the cream. If you can continue with progesterone that would be wonderful. I wish you well.



Jan 31, 2019
When estrogen promotes an allergy to progesterone
by: Liz

Further to my first post - I did persevere with the progesterone cream with disastrous results which I am only starting to get over.
You see rhodiola fires up estrogen receptors which may be ok for some women but for me the estrogen promoted allergies gave me an over zealous immune system on red alert looking for trouble and found it in progesterone which I was taking to minimize the estrogen so I can't take progesterone now full stop no ifs and maybes it is out of the question. I am finding new solutions to block estrogen now.
As regards autoimmune allergic reaction to ones own progesterone being a made up condition I assure you many women are suffering from it and I don't think it's helpful to write it off like that.
Yes progesterone is amazing but in my case I can't take it right now.
Since developing this horrible condition with my health I have looked into hormones natural and synthetic and the skin issues that many people are suffering from which are often complex and mysterious conditions - it's a learning curve for all of us but what stands out most for me is the havoc that the birth pill and HRT are causing to women and men all over the world.

Feb 01, 2019
DIM
by: Anonymous

Have you looked into DIM?

Feb 03, 2019
nightmare continues but no DHEA today to fuel the estrogen fire
by: Liz

I have just bought some estrogen blocking drugs - aromatase inhibitors which I may or may not use. I am eating broccoli every day plus green tea and soy for DIM benefits. I would rather do this naturally than with drugs but will use them if I have to to stop the estrogen which is promoting the allergic dermatitis response.

I was taking 10mg daily for past week of DHEA but have realised my body was converting it into estrogen this is a common mistake, I think one's body will even convert testosterone into estrogen

It's been a nightmare and it hasn't ended yet. Thank you for the DIM suggestion.

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 8,400 pages on this site...